Alert archive / California / Wind Advisories in 2011
Wind Advisory 28, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 26, 2011, 3:58 AM PDT. It took effect at Mar 26, 2011, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2011, 3:58 AM PDT (10:58 UTC)
- In effect from
- Mar 26, 2011, 12:00 PM PDT
- Expired
- Mar 26, 2011, 7:27 PM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWUS76 KLOX 261058 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 358 AM PDT SAT MAR 26 2011 ...GUSTY SOUTHWEST WINDS TO AFFECT THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING... .A WEAK FRONTAL BOUNDARY WILL APPROACH SOUTHERN CALIFORNIA THIS AFTERNOON. AHEAD OF THE FRONT...GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE ANTELOPE VALLEY. STRONGEST WIND GUSTS WILL AFFECT THE FOOTHILLS NEAR THE SOLEDAD PASS INTO THE PALMDALE AND LANCASTER AREA. CAZ059-261900- /O.NEW.KLOX.WI.Y.0028.110326T1900Z-110327T0400Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 358 AM PDT SAT MAR 26 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * TIMING: FROM NOON TODAY THROUGH THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH. * IMPACTS: DANGEROUS CROSS WINDS POSSIBLE ACROSS HIGHWAYS 14 AND 138 AFFECTING PALMDALE...LANCASTER...QUARTZ HILL...LITTLE ROCK AND VALLYERMO. VISIBILITIES LOCALLY LESS THAN ONE QUARTER MILE DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN/BRUNO
2 follow-up statements
343 WWUS76 KLOX 261843 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1143 AM PDT SAT MAR 26 2011 ...GUSTY SOUTHWEST WINDS OVER THE ANTELOPE VALLEY THROUGH THIS EVENING... .GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE ANTELOPE VALLEY AHEAD OF A WEAK FRONTAL BOUNDARY. THESE WINDS SHOULD WEAKEN BY LATER THIS EVENING. CAZ059-270400- /O.CON.KLOX.WI.Y.0028.110326T1900Z-110327T0400Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 1143 AM PDT SAT MAR 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVERS WILL EXPERIENCE POTENTIALLY HAZARDOUS CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 14 AND 138. BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KITTELL
590 WWUS76 KLOX 270227 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 727 PM PDT SAT MAR 26 2011 CAZ059-270330- /O.CAN.KLOX.WI.Y.0028.000000T0000Z-110327T0400Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 727 PM PDT SAT MAR 26 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN THE ANTELOPE VALLEY EARLY THIS EVENING...AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH THE REST OF TONIGHT. AS A RESULT...THE WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED. EVEN SO...SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH CAN BE EXPECTED UNTIL LATER THIS EVENING. WINDS SHOULD INCREASE AGAIN ON SUNDAY...WITH ANOTHER ROUND OF WIND ADVISORIES POSSIBLE FOR THE ANTELOPE VALLEY BY SUNDAY AFTERNOON. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:43 AM PDT, 15 minutes earlier.
Area forecast discussion, Mar 26, 3:43 AM PDT, 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 343 AM PDT SAT MAR 26 2011 .SYNOPSIS... A WEAK FRONT WILL BRING LIGHT RAIN OR SHOWERS TO THE AREA LATER TODAY AND TONIGHT...WITH THE HIGHEST RAINFALL TOTALS ON THE CENTRAL COAST. DRY WEATHER WILL RETURN SUNDAY BUT IT WILL REMAIN COOL. HIGH PRESSURE WILL BRING A GRADUAL WARMING TREND NEXT WEEK...WITH TEMPERATURES RISING TO ABOVE NORMAL LEVELS FOR THE MIDDLE AND END OF THE WEEK. && .SHORT TERM (TODAY-MON)...LOTS OF CLOUDINESS IN THE MTNS EARLY THIS MORNING...AND SKIES HAVE BECOME MOSTLY CLOUDY ACROSS SLO AND NRN SBA COUNTIES. ELSEWHERE...THE DAY WILL START OFF PARTLY CLOUDY. SKIES SHOULD BECOME MOSTLY CLOUDY ACROSS THE ENTIRE REGION BY AFTERNOON AS WEAK FRONTAL SYSTEM SAGS SWD. THIS FRONT WILL LIKELY BRING MEASURABLE RAIN TO THE ENTIRE FCST AREA...ALTHOUGH AMOUNTS WILL BE VERY LIGHT...ESPECIALLY S OF PT CONCEPTION. EXPECT SHOWERS TO DEVELOP ACROSS SLO AND SBA COUNTIES LATER THIS MORNING OR EARLY THIS AFTERNOON...WITH A SLIGHT CHANCE OF SHOWERS REACHING LOS ANGELES COUNTY LATE IN THE AFTERNOON. SHOWERS ARE LIKELY ACROSS VTU AND L.A. COUNTIES TONIGHT...BUT SHOULD BE ON THE DECREASE ACROSS SLO AND SBA COUNTIES. GUSTY SW WINDS WILL LIKELY REACH LOW END ADVISORY LEVELS IN THE ANTELOPE VALLEY...SO WILL BE ISSUING A WIND ADVISORY FOR THAT AREA. IT WILL BE VERY CHILLY ACROSS THE REGION TODAY...WITH TEMPS 8 TO 12 DEGREES BELOW NORMAL IN MOST AREAS. RAINFALL TOTALS WILL AVERAGE ONE QUARTER TO ONE HALF INCH ACROSS SLO AND SBA COUNTIES...WITH LOCALLY HIGHER TOTALS ACROSS THE HIGHER TERRAIN OF NWRN SLO COUNTIES. ACROSS VTU AND L.A. COUNTIES...EXPECT RAINFALL TO AVERAGE ONE TENTH TO ONE QUARTER OF AN INCH...WITH LOCALLY HIGHER TOTALS IN THE MTNS. SNOW LEVELS SHOULD GENERALLY BE BETWEEN 5000 AND 5500 FEET THROUGH TONIGHT. EXPECT SNOWFALL TOTALS TO GENERALLY AVERAGE 1 TO 3 INCHES IN THE MTNS...ALTHOUGH LOCAL TOTALS OF 4 INCHES OR GREATER ARE POSSIBLE. THINK ANY 4 INCH TOTALS WILL BE ISOLATED...AND CONFINED TO THE HIGHER PEAKS OF SBA COUNTY AND ACROSS ERN L.A. COUNTY...SO HAVE OPTED NOT TO ISSUED A WINTER WEATHER ADVISORY FOR THIS EVENING. EXCEPT FOR A SLIGHT CHANCE OF SHOWERS ACROSS L.A. COUNTY AND POSSIBLY THE NRN SLOPES OF THE VTU COUNTY MOUNTAINS SUNDAY MORNING...DRY WEATHER SHOULD RETURN...AND CLOUDS WILL BE ON THE DECREASE DURING THE DAY. STILL...IT WILL BE QUITE CHILLY ACROSS THE REGION...WITH MAX TEMPS UP ONLY A COUPLE OF DEGREES FROM THOSE OF TODAY. WEAKLY CYCLONIC WNWLY FLOW PATTERN ALOFT WILL CONTINUE OVER THE REGION SUN NIGHT AND MON. A WEAK VORT PUSHING INTO THE W COAST COULD PRODUCE A FEW SHOWERS ACROSS NRN SLO COUNTY SUNDAY NIGHT...BUT AT THIS TIME ODDS FAVOR MOST AREAS REMAINING DRY. TEMPS MAY EDGE UPWARD A COUPLE OF MORE DEGREES ON MONDAY...BUT STILL WILL BE BELOW NORMAL. .LONG TERM (MON NIGHT-FRI)...INCREASING N-S GRADS SHOULD BRING SOME GUSTY WINDS TO THE SANTA YNEZ RANGE AND THE ADJACENT S CST OF SBA COUNTY BELOW PASSES AND CANYONS MON NIGHT. RISING HEIGHTS AND NLY GRADS SHOULD BRING SEVERAL DEGREES OF WARMING TO MOST OF THE FCST AREA ON TUE. AN UPPER HIGH IN THE PACIFIC WILL STRENGTHEN AND SHIFT EWD INTO THE W CST WED AND THU...CAUSING HEIGHTS/THICKNESSES TO RISE. AT THE SAME TIME...SFC GRADS AND LOW LVL WINDS WILL BECOME INCREASINGLY OFFSHORE...WITH MORE OF A NLY COMPONENT WED AND A NELY COMPONENT BY THU MORNING. EXPECT SIGNIFICANT WARMING W OF THE MTNS BOTH WED AND THU...WITH GUSTY WINDS AT TIMES...ESPECIALLY THU MORNING. MAX TEMPS SHOULD RISE ABOVE 80 DEGREES IN THE WARMER LOCATIONS WED...AND WELL INTO THE 80S ON THU. THE UPPER HIGH WILL SHIFT E OF THE REGION ON FRI AS A WEAK TROUGH MOVES TOWARD THE W CST. THIS SHOULD BRING SOME COOLING TO MOST AREAS ON FRI. && .AVIATION...WILL BE ISSUED WITH THE 12Z TAF. KLAX... KBUR... && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...BRUNO AVIATION...KAPLAN SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 25, 9:00 AM PDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 AM PDT FRI MAR 25 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-261300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 900 AM PDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A FRESH NORTHWEST SWELL WILL ARRIVE ON THE CENTRAL COAST AND BUILD TO 12 TO 15 FEET THROUGH THE MORNING. RIP CURRENT RISK WILL BE HIGH TODAY FROM POINT PIEDRAS BLANCAS TO SEAL BEACH. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE NORTHWEST SWELL WILL SUBSIDE EARLY IN THE MORNING THOUGH THE RIP CURRENT RISK WILL REMAIN HIGH FROM POINT PIEDRAS BLANCAS TO SEAL BEACH ON SATURDAY. RAIN AND MOUNTAIN SNOW WILL CREATE LOCAL DRIVING HAZARDS SATURDAY AFTERNOON AND EVENING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:57 AM PDT | Small Craft Advisory | LOX | 9 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.